Alert archive / Idaho / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Boise, ID

July 2, 2006Elmore County, Idaho

NWS Boise, ID issued this flash flood warning at Jul 2, 2006, 5:51 PM MDT for Elmore County, Idaho. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2006, 5:51 PM MDT (23:51 UTC)
Expired
Jul 2, 2006, 7:15 PM MDT
In force
84 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

County Elmore County, ID

The radar

The Boise radar (KCBX), 64 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.9 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:45 PM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 2, 2:45 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
245 PM MDT SUN JUL 2 2006

.SHORT TERM...SHORT WAVE MOVING NORTHEAST OVER AREA SHOWS UP WELL ON
WATER VAPOR IMAGERY. EXPECT FAIRLY BROAD AREA OF THUNDERSTORMS TO
MOVE OVER THE AREA THIS EVENING. THERE IS THE POSSIBILITY OF HAIL
AND GUSTY WINDS JUST LIKE YESTERDAY THOUGH RISK OF SEVERE STORMS IS
SMALL. UPPER RIDGE LOOKS LIKE IT WILL BUILD OVER AREA BEHIND THIS
WEAK SHORT WAVE WITH EVEN WARMER TEMPERATURES IN STORE FOR MONDAY
AND TUESDAY. WHILE EXTENT OF THUNDERSTORMS SHOULD BE LESS MONDAY AND
TUESDAY THAN THIS EVENING...CANNOT DISCOUNT THEIR PRESENCE SO
LEAVING ISOLATED THUNDER FOR EACH DAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...WITH UPPER RIDGE AXIS
PUSHING EAST OF THE ROCKIES...THE INTERMOUNTAIN WEST REMAINS IN
SOUTHERLY FLOW THROUGH THURSDAY. MODELS PICK UP ON A FEATURE MOVING
OUT OF THE DESERT SOUTHWEST FOR WED/THU. WITH EARLY SEASON
MONSOONAL MOISTURE STILL IN PLACE THIS FEATURE HAS THE POTENTIAL TO
PUT DOWN SOME GOOD RAIN AMOUNTS...ESPECIALLY OVER THE MOUNTAINS. AS
A RESULT OF EXTRA CLOUD COVER AND PRECIP HAVE PULLED BACK ON HIGH
TEMPS IN EASTERN ZONES WED/THUR. NEXT FEATURE WILL BE SHORTWAVE
TROUGH SWINGING INTO THE PACIFIC NORTHWEST LATE THU/FRI. WHILE
STILL SOME MODEL DISAGREEMENT ON TIMING OF THIS SYSTEM...THERE IS
BETTER AGREEMENT ON ITS FORECAST PATH. LOOKS LIKE MAIN ENERGY WILL
REMAIN TO THE NORTH OF CWA. AS FOR TIMING HAVE TRENDED TOWARD LESS
AMPLIFIED GFS MODEL...WHICH BETTER FITS CLIMATOLOGY. THERE WILL BE
SLIGHT RIDGING ON SATURDAY AHEAD OF ANOTHER SHORTWAVE WITH DRIER AIR
ADVECTING INTO THE REGION BEGINNING FRIDAY NIGHT. THIS DRIER AIR
WILL HELP TO LIMIT THE CHANCE OF THUNDERSTORMS...HOWEVER WITH
LINGERING MOISTURE OVER THEN CENTRAL MOUNTAINS HAVE KEPT SLIGHT
CHANCE POPS THERE FOR SATURDAY AFTERNOON. AS THE SHORTWAVE STARTS TO
PUSH THROUGH THE REGION ON SUNDAY EVENING THERE WILL ONCE AGAIN BE A
CHANCE OF THUNDERSTORMS...ESPECIALLY IN THE HIGHER ELEVATIONS AND
THE MAGIC VALLEY. TEMPERATURES OVER THE WEEKEND WILL BE AROUND
CLIMATOLOGY.

&&

.AVIATION...VFR CONDITIONS. SCATTERED THUNDERSTORMS OVER THE HIGHER
ELEVATIONS AND ISOLATED THUNDERSTORMS IN THE VALLEYS. BASES WILL
REMAIN AROUND 14K FEET MSL WITH TOPS FROM 30K-45K FEET MSL THROUGH
THIS EVENING. ALSO OUTFLOW FROM THUNDERSTORMS THIS EVENING WILL
REACH 30-40MPH. VFR CONDITIONS WITH ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS TONIGHT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE
SHORT TERM...PRF
LONG TERM...DF/DG
AVIATION.....DG
Hazardous weather outlook, Jul 2, 5:46 AM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
546 AM MDT SUN JUL 2 2006

IDZ011>016-028>030-ORZ061>064-031200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
446 AM PDT SUN JUL 2 2006 /546 AM MDT SUN JUL 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 2, 5:22 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
522 PM MDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             8 S JORDAN VALLEY       42.86N 117.05W
07/02/2006  E0.25 INCH       MALHEUR            OR   LAW ENFORCEMENT

0400 PM     HAIL             3 E NARROWS             43.27N 118.90W
07/02/2006  E0.75 INCH       HARNEY             OR   TRAINED SPOTTER

0405 PM     HAIL             3 E NARROWS             43.27N 118.90W
07/02/2006  E1.75 INCH       HARNEY             OR   TRAINED SPOTTER

0430 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.88 INCH       HARNEY             OR   LAW ENFORCEMENT

0431 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.88 INCH       HARNEY             OR   TRAINED SPOTTER

0438 PM     HAIL             HINES                   43.57N 119.08W
07/02/2006  E0.75 INCH       HARNEY             OR   TRAINED SPOTTER

&&

DFISHLER

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:04 PM MDTSevere Thunderstorm WarningBOIHarney41 min
Jul 2, 4:22 PM MDTSevere Thunderstorm WarningBOIHarney53 min
Jul 2, 5:11 PM MDTSevere Thunderstorm WarningBOIHarney49 min
Jul 2, 5:59 PM MDTSevere Thunderstorm WarningBOIHarney46 min

Nearby

Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.